Extreme fatigue after ablation

Leave a Comment

Submitted by Dr T on June 2, 2012 – 8:24am

Question: 
I had an ablation on 5-25-12 . I had a complication with a small perforation and pleural effusion. I was in ICU for 4 days. I am home now and have a lot of lightheaded ness when sitting upin bed or rolling over. I also feel my heart speed up. I am extremely, extremely tired. I sleep a lot during the day and cannot do any housework, etc. I called my dr which is 2 hrs away just for reassurance and was told the dr sees his patient’s 3-4 months following procedure and gave me a 4 month follow up appt.  Are these symptoms normal and any need for concern? The ablation was not completed so I don’ t know what was done. Thanks for any advice.

Hi Lynn,

Various cardiac procedures can be complicated by a perforation and/or  leakage of blood into the space around your heart  that causes all sorts of dangerous symptoms. They include :

I am very concerned about your complaints. You cannot wait for that appointment. Your symptoms are consistent with a collection of fluid around your heart (your pericardium), called pericardial effusion), causing “tamponade“, or a persistent pleural effusion (fluid around your lungs).
You need a cardiac echo ASAP.

Hope this helps,
Dr T

Leave a Reply

Your email address will not be published.